FINALLY got back (sort of!) my Reverse T3 results. All I got told was they were 405. 405 what? I asked the receptionist. I dunno, she said! I asked if there were ref ranges. Nope. The lab only sent that number and a date of service...Sheesh! Doc has written NORMAL next to it.
The only thing I can find on the net is some obscure naturopath stating they should be under 400.
Anyone got any experience in RT3? This is driving me nuts!
Found this but dont know if its of any benefit to you.
In addition to considering T3 levels we also need to consider rT3 because if it is too high it will block the effects of T3 thus producing hypothyroid symptoms. If this is the case the TSH, T4 and T3 tests will give a false impression of true thyroid function. To overcome this diagnostic problem there is a special test that specifically measures reverse T3 and should be requested to rule out reverse T3 dominance.
Ideally the ratio of T3/rT3 multiplied by 100 should be between 1.06 to 1.13. If this ratio is below 1 then reverse T3 dominance is present and slow release T3 therapy needs to be initiated once adrenal exhaustion, hypoglycemia, nutritional deficiencies and/or low sex hormone levels have been ruled out and/or treated. In addition nutrients such as selenium, zinc, Vit B6, B12 and E, iron and iodine should be supplemented as they are necessary cofactors for the proper conversion of T4 into T3.
Reverse T3 is virtually inactive having only 1% the activity of T3 and being a T3 antagonist binds to T3 receptors blocking the action of T3. Normal metabolism of T4 requires the production of the appropriate ratio, or balance, of T3 to rT3. If the proportion of rT3 dominates then it will antagonize T3 thus producing hypothyroid symptoms despite sufficient circulating levels of T4 and T3. Reverse T3 has the same molecular structure as T3 however its three dimensional arrangement (stereochemistry) of atoms is a mirror image of T3 and thus fits into the receptor upside down without causing a thyroid response and thus preventing or antagonizing the active T3 from binding to the receptor acting as a metabolic break.
4. Reverse Triiodothyronine (rT3): rT3 is an adapted non-active form of Triiodothyronine. In times of protracted physiological and emotional stress or illness, T4’s normal conversion to T3 is corrupted – and rT3 results. Lee (2005) found forty percent of the synthetic thyroid hormone replacement Thyroxine sodium (Oroxine et al) is altered to rT3.
In healthy, minimally-stressed people rT3 is quickly purged from the body. When rT3 levels are allowed to become excessive, it inhibits and distorts T4 – T3 conversion – thus producing further rT3.
Elevated levels of rT3 are commonly detected in Chronic Fatigue and Fibromyalgia sufferers. Arem (1999) proposes these two debilitating illnesses are manifestations of thyroid dysfunction.
This study demonstrates that TSH and T4 levels are poor measures of tissue thyroid levels, TSH and T4 levels should not be relied upon to determine the tissue thyroid levels and that the best estimate of the tissue thyroid effect is the rT3 level and the T3/rT3 ratio.
So that means that the RT3 level must be basically 'non existant' compared to the Ft3.
Hope that helps some....couldnt find the Aussie level for RT3.
Well, after much research and questioning on other thyroid groups, I have discovered that my Reverse T3 is actually too high! Seems you take the Free T3 level and divide it by the RT3 level (providing that they are in the same unit of measurement) and if under 20 there is a problem.
Mine works out to .009....so I think I have a problem!
With my constant high stress, PTSD, genetically modified body, and other assorted issues, my body is saying, Uh-uh..now way...shut down time!
I took two 100mcgs Oroxine (thyroxine) today. Will ask the doc on Monday to give me a script for 50mcgs then take 114.3mcgs. (Mondays and Thursdays 150mcgs, rest of week 100mcgs...it's a mathematical formula!)
This will make me hyper for sure, but it is the lowest hyper I can be. I know it is a band-aid treatment, but don;t have a choice right now. Unless I don't go to USA, which is NOT on the agenda!
So, ta-da! Knew there had to be some reason I was sliding down hill again. I spent 15 years undiagnosed in the first place...I wasn't going to go downhill and stay in that rotten place again without knowing why! Thyroidians of the world unite! Kick some bottoms!
Ok that's enough proving I was right.....tired me out....now where's my bed.....zzzzzzzzzzz
Thyroxine is T4 and exactly opposite of what I have been given to get rid of the rT3. I am half way through a 6 week course on a graduated increase of time release T3. So far, the heaviness is gone. I still don't feel like jogging but the "I have to lie down" spells are gone, my eyebrows have returned, and my hair stays on my head, not in the shower screen. I had been on Thyroxine (Synthroid) for 3 years and totally exhausted, but the doctors said my TSH levels were fine.
Hope everything worked for you.
Take a look at
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.